Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 2, 2019, 3:27 PM MST. It took effect at Feb 3, 2019, 4:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2019, 3:27 PM MST (22:27 UTC)
- In effect from
- Feb 3, 2019, 4:00 AM MST
- Expired
- Feb 3, 2019, 8:29 PM MST
- In force
- 16 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
526 WWUS75 KABQ 022227 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 327 PM MST Sat Feb 2 2019 ...STRONG WINDS OVER PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS SUNDAY... .Strong to locally very strong winds will develop Sunday across portions of the Sangre de Cristo Mountains. A storm system will bring strong mid-level winds over northern New Mexico, which should buffet the northern Sangre de Cristo peaks. Mountain waves may also bring strong winds to east slopes of the Sangre de Cristo Mountains. Winds will peak by early afternoon before decreasing as cloud cover increases. Local blowing snow is likely. NMZ513-515-031200- /O.UPG.KABQ.HW.A.0003.190203T1500Z-190204T0100Z/ /O.NEW.KABQ.WI.Y.0007.190203T1100Z-190204T0600Z/ Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains- 327 PM MST Sat Feb 2 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 11 PM MST SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 4 AM to 11 PM MST Sunday. The High Wind Watch is no longer in effect. * LOCATION...This includes the northern Sangre de Cristo Mountains above 9500 feet, and the east slopes of the Sangre de Cristo Mountains. * WINDS...Westerly at 30 to 40 mph with gusts near 60 mph. * TIMING...Winds will quickly increase Sunday morning and peak during the early afternoon before slowly decreasing. * VISIBILITY...Visibility may be locally reduced below 2 miles in localized blowing snow. * LOCAL IMPACTS...Dangerous crosswinds are likely on north to south oriented roadways. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ514-523-526>529-531>534-539-540-031200- /O.NEW.KABQ.WI.Y.0007.190203T1100Z-190204T0600Z/ Southern Sangre de Cristos above 9500 feet-Central Highlands- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Eastern Lincoln County-Southwest Chaves County- 327 PM MST Sat Feb 2 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 11 PM MST SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 4 AM to 11 PM MST Sunday. * LOCATION...Portions of central and eastern New Mexico. * WINDS...Westerly at 30 to 40 mph with gusts near 60 mph. * TIMING...Winds will quickly increase Sunday morning and peak during the early afternoon before slowly decreasing. * VISIBILITY...Visibility may be locally reduced below 5 miles in blowing dust. * LOCAL IMPACTS...Dangerous crosswinds are likely on north to south oriented roadways. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ502-031200- /O.NEW.KABQ.WI.Y.0007.190203T1100Z-190203T1900Z/ Chuska Mountains- 327 PM MST Sat Feb 2 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON MST SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 4 AM to noon MST Sunday. * LOCATION...Chuska Mountains. * WINDS...Westerly at 30 to 40 mph with gusts near 60 mph. * TIMING...Winds will quickly increase Sunday morning and peak during the early afternoon before slowly decreasing. * VISIBILITY...Visibility may be locally reduced below 2 miles in localized blowing snow. * LOCAL IMPACTS...Dangerous crosswinds are likely on north to south oriented roadways. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
4 follow-up statements
028 WWUS75 KABQ 030955 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 255 AM MST Sun Feb 3 2019 ...STRONG WINDS OVER PORTIONS OF EASTERN NEW MEXICO TODAY... .A storm system to our west will bring strong to locally high winds today across the east slopes of the central mountains and adjacent eastern highlands, onto portions of the eastern plains. The strongest winds will be over the northern peaks of the Sangre de Cristo Mountains and the east slopes of the Sangres, where a high winds warning exists. Winds will peak early to mid afternoon before decreasing as cloud cover increases. Localized blowing snow is likely on the mountain peaks. NMZ513-515-031900- /O.UPG.KABQ.WI.Y.0007.190203T1100Z-190204T0600Z/ /O.NEW.KABQ.HW.W.0003.190203T1100Z-190204T0600Z/ Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains- 255 AM MST Sun Feb 3 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 AM EARLY THIS MORNING TO 11 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 4 AM early this morning to 11 PM MST this evening. The Wind Advisory is no longer in effect. * LOCATION...This includes the northern Sangre de Cristo Mountains above 9500 feet, and the east slopes of the Sangre de Cristo Mountains. * WINDS...Westerly at 35 to 45 mph with gusts near 65 mph. * TIMING...Winds will quickly increase this morning and peak during the early to mid afternoon before slowly decreasing. * VISIBILITY...Visibility may be locally reduced below 2 miles in blowing snow. * LOCAL IMPACTS...Dangerous cross winds are likely on north to south oriented roadways. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ514-523-526>529-531>534-539-540-031900- /O.CON.KABQ.WI.Y.0007.190203T1100Z-190204T0600Z/ Southern Sangre de Cristos above 9500 feet-Central Highlands- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Eastern Lincoln County-Southwest Chaves County- 255 AM MST Sun Feb 3 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 11 PM MST THIS EVENING... * LOCATION...Portions of central and eastern New Mexico. * WINDS...Westerly at 30 to 40 mph with gusts of 50 to 55 mph. * TIMING...Winds will quickly increase this morning and peak during the early to mid afternoon before slowly decreasing. * VISIBILITY...Visibility may be locally reduced below 5 miles in blowing dust. * LOCAL IMPACTS...Dangerous crosswinds are likely on north to south oriented roadways. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ502-031900- /O.CON.KABQ.WI.Y.0007.190203T1100Z-190203T1900Z/ Chuska Mountains- 255 AM MST Sun Feb 3 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO NOON MST TODAY... * LOCATION...Chuska Mountains. * WINDS...Westerly at 30 to 40 mph with gusts near 55 mph. * TIMING...Winds will quickly increase early this morning and peak late this morning before decreasing this afternoon. * VISIBILITY...Visibility may be locally reduced below 2 miles in blowing snow. * LOCAL IMPACTS...Dangerous crosswinds are likely on north to south oriented roadways. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 40
840 WWUS75 KABQ 031853 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1153 AM MST Sun Feb 3 2019 ...STRONG WINDS OVER PORTIONS OF CENTRAL AND EASTERN NEW MEXICO TODAY... .An upper level trough passing north of New Mexico will continue to produce strong to locally high winds today across the central mountain chain, adjacent east slopes and east central plains. The strongest winds will be over the northern peaks and east slopes of the Sangre de Cristo Mountains, where gusts around 60 mph are expected. Wind speeds will peak around mid afternoon, then weaken with sunset at lower elevations. In the mountains strong winds will persist through the evening. Localized blowing snow will occur in the mountains, and peaks of the Sangre de Cristos will accumulate a few inches of new snow. NMZ502-032000- /O.EXP.KABQ.WI.Y.0007.000000T0000Z-190203T1900Z/ Chuska Mountains- 1153 AM MST Sun Feb 3 2019 ...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY... Localized wind gusts to 50 mph may continue across higher peaks into the early afternoon, but wind speeds will generally trend weaker; therefore, the Wind Advisory will be allowed to expire. $$ NMZ513-515-040100- /O.CON.KABQ.HW.W.0003.000000T0000Z-190204T0600Z/ Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains- 1153 AM MST Sun Feb 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATION...This includes the northern Sangre de Cristo Mountains above 9500 feet, and the east slopes of the Sangre de Cristo Mountains. * WINDS...West 35 to 45 mph with gusts up to 65 mph. * TIMING...Winds will peak in strength during the early to mid afternoon before slowly decreasing during the evening. * VISIBILITY...Visibility may be locally reduced below 1 mile in blowing snow. * LOCAL IMPACTS...Dangerous cross winds are likely on north to south oriented roadways. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ521-535-040100- /O.EXB.KABQ.WI.Y.0007.190203T1900Z-190204T0600Z/ Sandia/Manzano Mountains-Curry County- 1153 AM MST Sun Feb 3 2019 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 11 PM MST this evening. * LOCATION...Sandia and Manzano Mountains, as well as Curry County, including Sandia Park and Clovis. * WINDS...West and southwest at 25 to 35 mph with gusts around 50 mph. * TIMING...Winds will peak in strength during the early to mid afternoon, then weaken with sunset, except in the mountains where strong winds will linger into the evening. * VISIBILITY...Visibility may drop below 1 mile in blowing snow in the mountains. * LOCAL IMPACTS...Dangerous crosswinds are likely on north to south oriented roadways. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ514-523-526>529-531>534-539-540-040100- /O.CON.KABQ.WI.Y.0007.000000T0000Z-190204T0600Z/ Southern Sangre de Cristos above 9500 feet-Central Highlands- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Eastern Lincoln County-Southwest Chaves County- 1153 AM MST Sun Feb 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATION...Portions of central and eastern New Mexico. * WINDS...West and southwest 25 to 40 mph with gusts up to 55 mph. * TIMING...Winds will peak in strength during the early to mid afternoon, then decrease with sunset, except in the mountains where strong winds will linger into the evening. * VISIBILITY...Visibility may drop below 5 miles at times due to blowing dust in dust-prone locations. Blowing snow may drop the visibility below 1 mile at times in the mountains. * LOCAL IMPACTS...Dangerous crosswinds are likely on north to south oriented roadways. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
662 WWUS75 KABQ 040051 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 551 PM MST Sun Feb 3 2019 ...STRONG WINDS TO CONTINUE OVER THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO THROUGH THE EVENING... NMZ531>535-040200- /O.CAN.KABQ.WI.Y.0007.000000T0000Z-190204T0600Z/ Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County- 551 PM MST Sun Feb 3 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. A few intermittent wind gusts to 25 to 30 mph will be possible through 7 pm, but wind speeds should continue to decrease in speed through the evening. $$ NMZ513-515-040600- /O.CON.KABQ.HW.W.0003.000000T0000Z-190204T0600Z/ Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains- 551 PM MST Sun Feb 3 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATION...This includes the northern Sangre de Cristo Mountains above 9500 feet, and the east slopes of the Sangre de Cristo Mountains. * WINDS...West 35 to 45 mph with gusts up to 60 mph. * TIMING...Winds will still have the potential for occasional gusts of 50 to 60 mph, but will be slowly decreasing through the evening. * VISIBILITY...Widespread visibility reductions are not anticipated. * LOCAL IMPACTS...Dangerous cross winds are likely on north to south oriented roadways. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ514-521-523-526>529-539-540-040600- /O.CON.KABQ.WI.Y.0007.000000T0000Z-190204T0600Z/ Southern Sangre de Cristos above 9500 feet- Sandia/Manzano Mountains-Central Highlands- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- Eastern Lincoln County-Southwest Chaves County- 551 PM MST Sun Feb 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATION...The central mountain chain and adjacent highlands within New Mexico. * WINDS...West and southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will still have the potential for occasional gusts of 40 to 50 mph, but will be slowly decreasing through the evening. * VISIBILITY...Widespread visibility reductions are not anticipated. * LOCAL IMPACTS...Dangerous crosswinds are likely on north to south oriented roadways. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
197 WWUS75 KABQ 040329 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 829 PM MST Sun Feb 3 2019 NMZ513-515-040430- /O.CAN.KABQ.HW.W.0003.000000T0000Z-190204T0600Z/ Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains- 829 PM MST Sun Feb 3 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Albuquerque has cancelled the High Wind Warning. Winds have decreased in speed substantially. A few intermittent strong gusts will be possible through midnight, but the the trend for lighter wind speeds will continue overnight. $$ NMZ514-521-523-526>529-539-540-040430- /O.CAN.KABQ.WI.Y.0007.000000T0000Z-190204T0600Z/ Southern Sangre de Cristos above 9500 feet- Sandia/Manzano Mountains-Central Highlands- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- Eastern Lincoln County-Southwest Chaves County- 829 PM MST Sun Feb 3 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds have decreased in speed substantially. A few intermittent strong gusts will be possible through midnight, but the the trend for lighter wind speeds will continue overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:58 AM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 2, 10:58 AM MST, 4 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1058 AM MST Sat Feb 2 2019 .AVIATION... 18Z TAF CYCLE A storm system crossing the Great Basin today will eject northeastward across the northern and central Rockies tonight and Sunday steering rain and mountain snow showers over central and western NM mainly from the central mountain chain westward. Accumulating snow (and mountain obscurations) will favor the Tusas Mountains and adjacent west slopes including Dulce and Chama, but Angel Fire and the Sangre de Cristos should also receive light snow accumulation. West and southwest winds will also strengthen tonight and Sunday as the system passes to the north of New Mexico with gusts up to 45 kt possible along the central mountain chain, as well as the east central and northeast plains. The Sangre de Cristos and Angel Fire could see gusts to 50 kt 44 && .PREV DISCUSSION...310 AM MST Sat Feb 2 2019... .SYNOPSIS... An active weather pattern is expected this weekend as a strong, although weakening storm system makes its way into California and eventually through the Great Basin and southern Rockies. Expect a breezy Saturday afternoon for the Sangre de Cristo Mountains and along the Interstate 40 corridor in eastern New Mexico. Meanwhile, clouds will increase across the west. Precipitation will start to develop Saturday evening and early Sunday across the western high terrain. Snow levels will be around 8,500 feet, lowering slightly on Sunday in the wake of a Pacific cold front. Snow-related travel impacts will be relegated to the high terrain, particularly in the San Juan and Tusas Mountains. Meanwhile, this front should bring strong winds to parts of northeast and east central New Mexico on Sunday, and this will create hazardous travel conditions for I-25. Conditions improve statewide for Sunday night as the system shifts east of New Mexico. Another storm system originating from British Columbia is forecast to dive south toward California, then eastward through the Great Basin for the middle of next week. It appears to be a colder storm system and could bring better chances for snow to the lower elevations. && .DISCUSSION... Within the past couple of hours, the Nighttime Microphysics RGB Composite imagery has indicated low clouds/fog developing over far southeast NM. Temperatures should remain above freezing, but poor visibilities may be a concern this morning over eastern Chaves and southern Roosevelt counties. The latest GOES-16 water vapor loop and LAPS data depict a moisture starved mid/upper level disturbance departing eastern New Mexico as deep layer moisture works its way into the southwest U.S. in advance of the next storm system. As the day progresses, expect the upr flow across New Mexico to back toward a west, then southwest component - with increasing speeds. This will result in breezy conditions along and east of the central mountains, persisting all night for the high terrain. A 1002-1005mb leeside surface low will develop in northeast NM, allowing the strongest winds to occur along the Sangres and over the Interstate 40 corridor. Meanwhile, models trended slower w/ the onset of precipitation developing across western NM, and as a result, removed PoPs for Saturday, and lowered values for Saturday evening. Activity should be in full swing by daybreak on Sunday, particularly across the northwest high terrain. The aforementioned moisture plume will migrate through AZ Saturday night, but models suggest it will become more diffuse as it migrates into western/central NM. With that said, precipitation amounts will likely be modest at best, and will be orographically driven for most areas. Projected 700mb temperatures on Sunday will hover between -1C to -3C, allowing snow levels to range around 7,500-8,500 feet during the event. Brunt of precipitation should come to end Sunday evening. Total snowfall accumulations appear to range from 3 to 8 inches over NMZ510, with locally heavier amounts up to 10 inches. Will issue a Winter Weather Advisory effective from 07Z/Sun through 01Z/Mon. The higher locales of NMZ503 may approach advisory levels, but the areal coverage appears limited at this time. Meanwhile, strong winds are a sure bet along/east of the central mountains on Sunday as the Pacific front pushes across the state. 700mb winds approach 65-70 knots and a 994mb surface low develops in eastern CO. As a result, will post a High Wind Watch for NMZ513-515. One limiting factor will be thicker cloud cover, and this may hamper mixing and peak wind potential. Will evaluate future model runs to determine whether an upgrade to warning or advisory seems more appropriate. Southwest flow remains in place for early in the upcoming work week. A few showers cannot be ruled out across western NM, but QPF will be very light. High temperatures will be near to a tad above normal in the west, and 10-15 degrees above early Feb. averages in the eastern plains. Models are in very good agreement that a more potent upper low will dive southward from western Canada into northern/central California Monday night into Tuesday. After this point, as expected, the model solutions start to diverge as to the strength and trajectory of this system as it progresses eastward for the midweek period. The GFS is drastically slower compared to its ECWMF/Canadian counterparts. This will certainly play a factor in precipitation amounts. Have opted to keep some degree of the GFS solution in the grids at this time. For comparison sake... 700mb temperatures in the core of the trough axis will range from -8C to -12C, resulting in much lower snow levels in the Land of Enchantment. DPorter && .FIRE WEATHER... Cloud cover will increase from west to east today in advance of the next storm system. Meanwhile, a strengthening lee side surface low will allow westerly winds to increase along the I-40 corridor across eastern NM. Humidity values will tend to stay above 20% in this area, though may briefly drop below 15% across far NE NM. Winds will not be as strong across NE NM however, due to the proximity of the surface low. Winds will decrease in speed somewhat this evening, though they will continue to draw up higher surface dewpoints overnight. Good to excellent RH recoveries are expected. On Sunday, the aforementioned storm system will lift northeastward before it reaches the Four Corners. However, enough lift and moisture will be in place for rain and high elevation snow showers to develop along the Pacific front. Precipitation amounts will be minimal, likely not even wetting in most places. However, several inches of snow is likely across the Tusas Mountains above 8500 feet. The main story on Sunday will be the increase in wind speeds once again. Breezy to windy conditions are expected areawide, though the strongest winds will be along and east of the Sangre de Cristo Mountains, near and north of I-40. Gusts between 50 and 60 mph will be possible. Humidity values are expected to stay above 20% and Haines values will be low, thus no critical fire weather conditions are expected. Quieter conditions are expected Monday, though with fast, zonal flow aloft and moisture lingering, a few showers remain possible across the high terrain of western NM. A few breezes will continue across the east as well. Flow becomes more southwesterly on Tuesday, but little other changes to our sensible weather. The next Pacific trough will dive into the Great Basin on Wednesday, and a good tap of subtropical moisture still appears possible. There is still uncertainty with how much moisture will spread over NM, or if it will stay south and east of the state. The GFS has trended a bit drier overall, but the subtropical tap would still have impacts across southeastern portions of the area. The ECMWF continues to remain less bullish. Regardless, as the trough crosses NM around the mid to late week timeframe, another round of showers is likely. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to 6 PM MST Sunday for the following zones... NMZ510. High Wind Watch from Sunday morning through Sunday afternoon for the following zones... NMZ513-515. &&
Hazardous weather outlook, Feb 2, 3:44 AM MST, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 344 AM MST Sat Feb 2 2019 NMZ501>540-031200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 344 AM MST Sat Feb 2 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Snow will increase in coverage and intensity tonight across the northwest mountains of New Mexico and persist through Sunday. Some slick roads could develop tonight, including parts of U.S. Highways 64 and 84. .DAYS TWO THROUGH SEVEN...Sunday through Friday Light to moderate snow will create slick roads conditions in the northwest mountains of New Mexico on Sunday, including portions of U.S. Highways 64 and 84. The snow should gradually diminish during the evening. Strong to damaging winds are forecast late Sunday morning through the early evening hours for parts of the Sangre de Cristo Mountains. Wind gusts of 50 to 60 mph are possible at the mountains peaks and along the eastern slopes. Meanwhile, breezy to windy conditions will result in strong cross winds for the I-25 corridor in northeast New Mexico. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 46
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:13 AM MST | High Wind Watch | ABQ | 12 hr | |
| Feb 2, 4:10 AM MST | Winter Weather Advisory | ABQ | 35 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.